Flash Flood, Carteret
- When
- June 30, 2:30 PM EST to 3:00 PM EST
- Where
- Carteret County, Morehead City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.864, -76.532 (the zone’s center; the record gives no point)
15th Street reported flooded and closed off.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 30, 2:25 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 325 PM EDT WED JUN 30 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT IT LOOKS LIKE A RELATIVELY WET PATTERN IN THE SHORT TERM. RADAR SHOWS MEGA PCPN MOVING THROUGH SC AND CENTRAL NC. THIS IS PICKED UP FAIRLY WELL IN THE MODELS, ESPECIALLY IN GFS. SGF AND ETA BRING THE PCPN AND DECENT OMEGA UP THROUGH NC TNGT THROUGH FRIDAY NIGHT BEFORE MOVING LO OFFSHORE AND BRINGING IN A LITTLE BIT DRIER AIR. I WENT FOR LIKELY POPS TNGT IN SRN PORTION OF CWA TAPERING TO 50 POPS IN N. POPS DECREASE WITH TIME TO 30 PERCENT ON FRI FOR ENTIRE CWA. TEMPS WILL BE GENLY IN THE MID 80S AS CLOUDCOVER SHOULD HOLD US DOWN LITTLE BIT UNTIL THE WEEKEND. FROM SUN AND INTO THE BIGINNING OF NEXT WEEK LOOK FOR A WARMING TREND WITH HIGH APPROACHING LOW 90S. .LONG TERM...SATURDAY THROUGH TUESDAY THE BEST CHC FOR RAIN THROUGHOUT THE PERIOD APPEARS TO BE ON SATURDAY AS H5 TROF MOVES NE THROUGH THE OHIO VALLEY. THEREAFTER RIDGING OVER SE US STRENGTHENS AND SHUNTS WHAT LITTLE SHRTWV ENERGY THERE IS NW OF CWA. CURREENT GRIDS HAVE SMALL POPS FOR AFTN CONVECTION SUN-TUES AND WILL LEAVE THESE IN FOR NOW. && .MARINE...FAIRLY LT CONDITIONS CONT OVER THE WTRS ATTM WITH A WEAK BNDRY ACRS THE CAROLINA COASTAL WTRS. NOT EXPECTING THIS PATRN TO CHANGE MUCH OF THE NEXT DAY OR SO...ALTHO MDLS CONT TO SHOW WINDS GNRLY BCMG MORE S/SW IN TIME. MDLS PROG A LO PRES WV TO MV ALONG THE BNDRY AND ACRS THE REGION THU NT INTO FRI. ETA KEEPS THE BNDRY AND LOW PRES WV NR HATTERAS WHILE GFS IS FARTHER N. GIVEN THE SLOW MVG HISTORY OF THIS BDNRY...WL LEAN TWRD ETA. AS SUCH...EXPECTING WINDS AND SEAS TO REMAIN BLO SCA CRITERIA THRU THE END OF THE WEEK...AND FAIR MARINE CONDITIONS TO CONTINUE INTO THE WEEKEND. && .AVIATION...THRU THE REST OF THIS AFTERNOON AND EVENING...MAIN CONCERN IS SCT TSTMS ACRS THE REGION WITH GUSTY LOLVL WINDS...FREQ LIGHTNING...HEAVY RAIN...PRODUCING LOW CIGS AND VSBYS. OUTSIDE OF THE TSTMS...MAINLY MVRF CIGS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. && TK/NP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 424 AM EDT WED JUN 30 2004 NCZ029-044>047-079>081-090>095-098-103-104-010823- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 424 AM EDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JC
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 257 PM EDT WED JUN 30 2004 NCZ047-080-081-092>095-098-103-104-302000- BEAUFORT NC-CARTERET NC-CRAVEN NC-JONES NC-MAINLAND DARE NC- MAINLAND HYDE NC-ONSLOW NC-OUTER BANKS DARE NC-OUTER BANKS HYDE NC- PAMLICO NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BUXTON...CEDAR ISLAND...DUCK...EMERALD ISLE...ENGELHARD... FRISCO...HARKERS ISLAND...HATTERAS VILLAGE...HAVELOCK... JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...SWANQUARTER... SWANSBORO...TRENTON AND WASHINGTON 257 PM EDT WED JUN 30 2004 WIDELY SCATTERED THUNDERSTORMS, SOME WITH TORRENTIAL RAINS AND EXCESSIVE CLOUD TO GROUND LIGHTNING, WILL MOVE SLOW AND ERRATIC ACROSS EASTERN NORTH CAROLINA. THE GREATEST CONCENTRATION WILL BE FROM TYRRELL COUNTY SOUTHWEST TO ONSLOW COUNTY. RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR WILL BE POSSIBLE WITH THESE SLOW MOVING THUNDERSTORMS. MOTORISTS BE ALERT FOR PONDING OF WATER ON ROADWAYS AND DO NOT TRAVEL WHERE WATER COVERS THE ROADWAY. TURN AROUND DONT DROWN IF YOU HEAR THUNDER, MOVE INSIDE A STURDY SHELTER, AS LIGHTNING CAN STRIKE UP TO 10 MILES FROM A STORM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WS
The Morehead City radar (KMHX), 33 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 flash flood. Local standard time, as filed.
15th Street reported flooded and closed off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405109.